MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70914-70
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, product has not yet been returned.An extended investigation has been performed for the reported complaint, and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history record) for the freestyle freedom lite meter and freestyle strips were reviewed, and the dhrs showed the freestyle lite meter and freestyle strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed within specification.If the product is returned, a physical investigation will be performed and a follow-up report submitted.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
The wife of customer reported a high reading issue with the adc blood glucose meter, and reported that the customer "collapsed".However, no treatment was required.The caller stated she was unsure if this event was due to reported issue or because customer just had pancreatic cancer surgery.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The reported meter and test strips have been returned and investigated.Visual inspection has been performed on the returned meter and no issues were observed.Meter powered on with button press and strip insertion.Meter did not display an error message.Meter advanced to the apply sample screen.Control solution testing has been performed with returned meter and returned strips and all results were within range specification.No malfunction or product deficiency was identified.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key12598878
Report Number2954323-2021-87870
Device Sequence Number16961336
Product Code NBW
UDI-Device Identifier00699073710260
UDI-Public00699073710260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2023
Device Model Number70914-70
Device Catalogue Number71026
Device Lot Number1155685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight100